Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Pregnant. Widal test positive. High fever. Quanteferron gold test done. What medication should be taken?

Hi I am eight weeks pregnant. My body temperature for the past two - three years has remained around 99. One week back my widal test came positive, but my body temperature remains between 99 and 99.8. Also, I was being given medication for TB for almost six months. WHich I had discontinued in April this year. I had got the quanteferron tb gold test done, three days back the result for which came to 1.84 iu/ml, final result being positive. Please guide as to what medication should I take and will it harm my baby in any manner ?
Asked On : Tue, 3 Jul 2012
Answers:  1 Views:  318
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
OBGYN 's  Response
hello there..
Typhoid fever during pregnancy are usually treated with amoxicillin or ceftriaxone injections. It's important that you don't take medications by yourself, so as to avoid complications.
It's highly possible that the baby can be adversely affected if not dealt with instantly, by any kind of infection during pregnancy. Typhoid fever leads to a loss of appetite and other problems of the digestive tract. So you could be deprived of necessary nutrients that are acquired through solid foods since the person suffering from typhoid fever needs to be on a particular diet and must avoid eating solid foods.
During pregnancy, typhoid fever is mainly caused by living in unsanitary conditions or by drinking contaminated water. Thus, you must keep your surroundings clean and drink only boiled or purified water.You must also visit the doctor regularly to ensure that the infection is completely out of the system, besides maintaining a healthy diet and consuming plenty of water.
Typhoid infection by itself is not teratogenic ( damaging to baby). Its effects on pregnancy are because of high fever. All high grade fevers are uterine stimulant and toxic to baby. These effects can precipitate preterm labour and intra-uterine death.
So you should not let your fever be high grade for which you can do cold sponging of body and take antipyretics like paracetamol tablet.
Other measures at home to be taken are :
Drinking fluids. This helps prevent the dehydration that results from a prolonged fever and diarrhea. If you're severely dehydrated, you may need to receive fluids through a vein in your arm (intravenously).
Eating a healthy diet. Nonbulky, high-calorie meals can help replace the nutrients you lose when you're sick.

Coming to the point that you are known case of tuberculosis , i would like to know that you stopped your treatment on your own or the doctor said your course is complete. Generally its taken for 9months. If you stopped it on your own as you were planning pregnancy, then let me tell you having tuberculosis is more harmful to the baby than being on treatment for tuberculosis. Antitubercular drugs have to be continued irrespective of the pregnancy. Stopping the treatment without completing the course can lead to drug resistance and flaring up of tubercular infection. The harm to your baby is more if you are not on treatment.
So i suggest you see a physician at the earliest, mention him your history and that you are pregnant and start your treatment for typhoid and tuberculosis at the earliest. Staying febrile during first trimester and infections can cause abortion so should act quick.

take care
Answered: Sat, 29 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor